MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117322
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Seroma (2069); Insufficient Information (4580)
Date of Event 12/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax mesh on (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against 3dmax mesh.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and pma/510(k).Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2017) is considered to be a best estimate.Updated fields: a2, b3, b4, b5, b7, d4 (product catalog no., corporate lot no., expiry date, udi no.), g3, g6, h2, h4, h6, h10, h11.Corrected fields: d1 (brand name), g4 (pma/510(k)).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol 3dmax mesh on (b)(6) 2018.As reported, the patient is making a claim for an adverse patient outcome against 3dmax mesh.Attorney alleges that the patient had subsequent surgical intervention due to the hernia mesh device.It is also alleged that the patient sustained personal injury, experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2018 ¿ patient was diagnosed with bilateral inguinal hernia thereby underwent robotic repair with implant of 3dmax light meshes (device 1 ¿ right) and (device 2 ¿ left).Per operative notes, ¿an extra-large 3dmax light mesh (device 1-right) was placed over the right sided defect and sutured.A large 3dmax light mesh (device 2-left) was placed over the left sided defect and sutured to the pubis and slightly overlapped the right sided hernia.¿ (b)(6) 2018 ¿ patient was diagnosed with large seroma right scrotum thereby underwent open repair.Per operative notes, ¿a large seroma was noted and drained.(note: there is no visualization of 3dmax light meshes (device 1 and device 2) in this procedure).

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key13884436
Report Number1213643-2022-92469
Device Sequence Number5272200
Product Code FTL
UDI-Device Identifier00801741031076
UDI-Public(01)00801741031076(17)221028(10)HUBX1865
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2022
Device Catalogue Number0117322
Device Lot NumberHUBX1865
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date03/24/2022
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale